• jc jc
    March 02, 2011
    Can Doxycycline taken for acne cause depression?
    jc jc
    March 02, 2011

FROM OUR EXPERTS

  • Merely Me
    Health Guide
    March 03, 2011
    Merely Me
    Health Guide
    March 03, 2011

    Hi there

     

    Here is information about Doxycycline.  Have you asked your doctor whether or not depression is a side effect to this drug?  You can also ask your pharmacist.

     

    The results of a study asking whether or not this medication could cause depression or other adverse psychiatric effects concluded that:

     

    "The absolute risk of developing psychosis or panic attack appears low with all the antimalarials tested. No evidence was found in this large observational study that mefloquine use increased the risk of first-time diagnosis of depression when compared with the use of other antimalarials investigated in this study."

     

    When you look at some forums some people say they have experienced depression as a side effect but I can't find any studies to validate this.

     

    The best thing to do is to ask your doctor.  Thank you for your question.


FROM OUR COMMUNITY

  • TIFFANY July 21, 2011
    TIFFANY
    July 21, 2011

    I started taking Doxyclycline prescribed for acne about a month ago and a few days after I started taking it I started having svere depression and panic attacks ever since.  I stopped taking it a few days ago and hope this feeling wont last long!!

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.